Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 5, 2025, 5:20 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2025, 5:20 PM CDT (22:20 UTC)
- Expired
- Apr 5, 2025, 10:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 5:30 PM CDT | FLASH FLOOD | Dermott, AR | Emergency management for Dermott reported that Hwy 35 has been shut down due to high water. |
| Apr 5, 8:25 PM CDT | FLASH FLOOD | 3 W Hamburg, AR | AR 12 closed due to flooding. |
| Apr 5, 8:30 PM CDT | FLASH FLOOD | 1 Ese Hamburg, AR | Ankle deep water covering Hwy 8. Many roads flooded in the area. |
| Apr 5, 8:30 PM CDT | FLASH FLOOD | 2 N North Crossett, AR | Hwy 133 at AR 15 flooded with ankle deep water. Other roads flooded in the area. |
| Apr 5, 8:40 PM CDT | FLASH FLOOD | 5 Sse Crossett, AR | Hwy 133 flooded with ankle deep water. Other roads flooded in the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted.
750
WGUS54 KJAN 052220
FFWJAN
ARC003-017-060315-
/O.NEW.KJAN.FF.W.0013.250405T2220Z-250406T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
520 PM CDT Sat Apr 5 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
Northern Chicot County in southeastern Arkansas...
* Until 1015 PM CDT.
* At 520 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossett, Hamburg, Lake Village, Dermott, North Crossett, West
Crossett, Wilmot, Portland, Montrose, Parkdale, Fountain Hill,
Snyder, Berlin, Old Milo and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 9199 3339 9146 3356 9145 3356 9135
3352 9135 3352 9125 3356 9123 3344 9124
3345 9106 3341 9120 3338 9116 3301 9157
3301 9207 3310 9214 3315 9211 3316 9214
3321 9213 3321 9208 3330 9198 3338 9196
FLASH FLOOD...RADAR INDICATED
$$
EC1 follow-up statement
775
WGUS74 KJAN 060153
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
853 PM CDT Sat Apr 5 2025
ARC003-017-060315-
/O.CON.KJAN.FF.W.0013.000000T0000Z-250406T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
853 PM CDT Sat Apr 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS
EVENING FOR ASHLEY AND NORTHERN CHICOT COUNTIES...
At 853 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Crossett, Hamburg, Lake Village, Dermott, North Crossett, West
Crossett, Wilmot, Portland, Montrose, Parkdale, Fountain Hill,
Snyder, Berlin, Old Milo and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 9199 3339 9146 3356 9145 3356 9135
3352 9135 3352 9125 3356 9123 3344 9124
3345 9106 3341 9120 3338 9116 3301 9157
3301 9207 3310 9214 3315 9211 3316 9214
3321 9213 3321 9208 3330 9198 3338 9196
FLASH FLOOD...RADAR INDICATED
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 4:03 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 5, 4:03 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025
Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.
Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.
There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.
By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.
Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025
VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 62 72 47 59 / 90 70 10 0
Meridian 66 77 49 60 / 80 90 40 10
Vicksburg 58 64 47 59 / 90 30 10 0
Hattiesburg 69 79 52 63 / 70 100 50 20
Natchez 59 65 47 58 / 90 40 10 0
Greenville 55 59 44 59 / 100 20 10 0
Greenwood 58 65 44 60 / 90 30 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
034>036.
Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
034>037-040>045-047>066-072>074.
LA...Flood Watch through Sunday morning for LAZ007.
Wind Advisory until 7 PM CDT this evening for LAZ009-016-023>026.
AR...Flood Watch through Sunday morning for ARZ074-075.
&&
/KP/22In the hours before
Local storm report, Apr 5, 4:10 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Dmg 3 NNE Montrose 33.35N 91.48W
04/05/2025 Ashley AR Utility Company
Power lines down.
&&
CELocal storm report, Apr 5, 4:12 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 7 NNE McMillan Corner 33.48N 91.24W
04/05/2025 Chicot AR Utility Company
Power line down.
&&
CELocal storm report, Apr 5, 4:47 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
447 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Tornado 1 WSW Blaine 33.60N 90.54W
04/05/2025 Sunflower MS Emergency Mngr
Video of a tornado.
&&
CELocal storm report, Apr 5, 4:53 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
453 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Dmg Sunflower 33.55N 90.54W
04/05/2025 Sunflower MS Emergency Mngr
Structural damage in the town of Sunflower.
&&
CELocal storm report, Apr 5, 4:58 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
458 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Dmg 1 N Doddsville 33.68N 90.53W
04/05/2025 Sunflower MS Utility Company
Line down.
&&
CELocal storm report, Apr 5, 5:18 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Tornado 2 NNE Schlater 33.66N 90.34W
04/05/2025 Leflore MS Trained Spotter
A trained storm spotter reported a large
funnel cloud on the ground north of Schlater
MS. Multiple trees and powerlines were blown
down.
&&
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:19 AM CDT | Flood Watch | JAN | Ashley, Chicot | 23 hr |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 94 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.